Alert archive / Georgia / Flash Flood Warnings in 2010

Flash Flood Warning 10, NWS Atlanta, GA

July 16, 2010Forsyth County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jul 16, 2010, 10:04 PM EDT for Forsyth County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2010, 10:04 PM EDT (02:04 UTC)
Expired
Jul 17, 2010, 1:00 AM EDT
In force
3 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 102 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 10:30 PM EDTFLASH FLOOD5 Sw Cumming, GAUSGS STREAM GAGE REPORTED BIG CREEK NEAR CUMMING WENT OVER FLOOD STAGE AT 1030 PM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WGUS52 KFFC 170204
FFWFFC
GAC117-170500-
/O.NEW.KFFC.FF.W.0010.100717T0204Z-100717T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 PM EDT FRI JUL 16 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORSYTH COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 100 AM EDT

* AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM STRONG THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUMMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OVER AN ALREADY 
SATURATED GROUND IS EXPECTED ACROSS THE WARNED AREA THROUGH 
MIDNIGHT. 

RUNOFF FROM STRONG STORMS THIS EVENING WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS... HIGHWAYS...STREETS AND 
UNDERPASSES ACROSS PARTS OF FORSYTH COUNTY. SIGNIFICANT RISES WILL 
OCCUR ALONG BIG CREEK... ESPECIALLY IN THE VICINITY OF BIG CREEK 
GREENWAY... AND FLOODING IN THIS AREA CAN BE EXPECTED.

REMEMBER... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3432 8417 3425 8401 3408 8414 3412 8422
      3420 8425

$$
1 follow-up statement
304 
WGUS72 KFFC 170333
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 PM EDT FRI JUL 16 2010

GAC117-170500-
/O.CON.KFFC.FF.W.0010.000000T0000Z-100717T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH GA-
1133 PM EDT FRI JUL 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
FORSYTH COUNTY...

AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 1 
TO 1.5 INCHES OF RAINFALL FELL ACROSS PARTS OF FORSYTH COUNTY 
BETWEEN 10 AND 11 PM THIS EVENING. THE RADAR ALSO INDICATED THE 
SHOWERS AND THUNDERSTORMS WERE QUICKLY DIMINISHING... AND THE RAIN 
SHOULD BE ENDED BY MIDNIGHT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUMMING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING ALONG BIG CREEK. EXCESSIVE RUNOFF FROM HEAVY 
RAINFALL HAS CAUSED BIG CREEK NEAR CUMMING TO GO OVER FLOOD STAGE AT 
1030 PM THIS EVENING. ADDITIONAL FLOODING OF SMALL CREEKS AND 
STREAMS...AS WELL AS LOW LYING AREAS ALONG STREETS... HIGHWAYS AND 
UNDERPASSES IS ALSO LIKELY. THE WATER LEVELS ALONG BIG CREEK SHOULD 
FALL BELOW FLOOD STAGE BY AROUND 1 AM EARLY SATURDAY MORNING. 

REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER 
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3432 8417 3425 8401 3408 8414 3412 8422
      3420 8425

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 7:40 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 16, 7:40 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT FRI JUL 16 2010

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
A BROAD UPPER TROUGH OVER EASTERN NORTH AMERICA WILL REMAIN IN
PLACE OVER THE NEXT FEW DAYS WITH AXIS ORIENTED FROM ONTARIO
THROUGH THE OHIO AND TENNESSEE VALLEYS. THIS WILL ALLOW SEVERAL
SHORTWAVES TO CROSS GA THROUGH THE WEEKEND. WITH THE LONGWAVE
TROUGH TO OUR NORTHWEST AND A STRONG SUBTROPICAL HIGH OVER THE
ATLANTIC...A PLUME OF DEEP TROPICAL MOISTURE WITH PRECIPITABLE
WATER IN EXCESS OF 2 INCHES WILL INCREASINGLY BE FUNNELED INTO GA
THIS WEEKEND. KEPT POPS HIGHEST ON SATURDAY PRIOR TO THE RIDGE
BEGINNING TO STRENGTHEN ON SUNDAY.

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE MID/UPPER TROPOSPHERIC HIGH DRIFTS WEST FROM OVER BERMUDA ON
MONDAY TO GEORGIA BY WEDNESDAY THROUGH FRIDAY. THE HUMID TROPICAL
AIRMASS PERSISTS ACROSS GA THROUGH THE PERIOD...RESULTING IN A FEW
SHRA/TSRA EACH DAY...THOUGH COVERAGE WILL BE CONSIDERABLY LIMITED
BY THE BUILDING UPPER HIGH DURING THE LATTER HALF OF THE WEEK.
TEMPERATURES WILL BE ABOVE NORMAL AND LIKELY WARMING A DEGREE OR
TWO THROUGH THE PERIOD GIVEN THE ADDITIONAL SUNSHINE AND LOW LEVEL
WINDS SHIFTING FROM THE SOUTH TO THE WEST.

07
&&

.AVIATION... /ISSUED 740 PM EDT FRI JUL 16 2010/
ISOLATED CONVECTION EXPECTED TO CONTINUE THROUGH 02Z TO 04Z. CHANCES
FOR THUNDERSTORMS AT INDIVIDUAL TAF SITES NOT HIGH ENOUGH TO MENTION
ANYTHING MORE DEFINITE THAN CB IN THE CLOUD GROUP. SCATTERED
CONVECTION EXPECTED TO REDEVELOP AFTER 18Z SATURDAY. COVERAGE SHOULD
BE HIGH ENOUGH FOR PROB30 AT ALL TAF SITES.

VFR CONDITIONS EXPECTED THROUGH 09Z OUTSIDE OF CONVECTIVE ACTIVITY
OR RAIN COOLED AREAS. SCATTERED MVFR VISIBILITIES SHOULD DEVELOP
BETWEEN 09Z AND 14Z. WITH CONTINUED SOUTH TO SOUTHWEST LOW LEVEL
FLOW I AM SOMEWHAT CONCERNED ABOUT THE POTENTIAL FOR STRATUS
DEVELOPMENT BETWEEN APPROXIMATELY 10Z AND 14Z...BUT CONFIDENCE IS
NOT HIGH ENOUGH RIGHT NOW TO INCLUDE A IFR CEILING FORECAST. THIS
WILL NEED TO BE WATCHED CLOSELY OVERNIGHT FOR ANY TRENDS IN THAT
DIRECTION.

WINDS WILL REMAIN SOUTH TO SOUTHWEST AT 6 KTS OR LESS THROUGH 14Z...
INCREASING TO 6 TO 10 KTS AFTER 14Z.

//ATL CONFIDENCE...MODERATE TO HIGH ON ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  90  70  90  71 /  40  50  40  40  30
ATLANTA         72  87  71  88  72 /  40  50  40  50  20
BLAIRSVILLE     70  81  68  83  68 /  50  60  40  40  20
CARTERSVILLE    72  88  70  88  69 /  50  60  40  50  20
COLUMBUS        73  90  72  91  74 /  30  50  30  50  20
GAINESVILLE     72  86  71  87  71 /  50  60  50  40  20
MACON           72  93  72  92  71 /  30  50  30  40  30
ROME            74  90  71  90  70 /  50  60  40  50  20
PEACHTREE CITY  70  89  69  88  69 /  40  50  30  50  30
VIDALIA         75  94  74  95  74 /  30  50  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 16, 9:35 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT FRI JUL 16 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
935 PM EDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED TONIGHT.

.SYNOPSIS...
A VERY MOIST AIRMASS HAS SETTLED OVER THE REGION AS HIGH PRESSURE
SLOWLY BUILDS IN FROM THE ATLANTIC.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAIN.

.DISCUSSION...
MODERATE INSTABILITY HAS BUILT OVER NORTH AND CENTRAL GEORGIA WITH
CAPE IN THE 1500 TO 2000 RANGE AND LIFTED INDICES AROUND MINUS 4 TO
MINUS 5. THE ATMOSPHERE IS ALSO FAIRLY MOIST WITH PRECIPITABLE WATER
VALUES AROUND 1.75 TO 1.85 INCHES. THE ATMOSPHERE WILL BE SLOWLY
STABILIZING THROUGH THE OVERNIGHT HOURS...BUT ENOUGH INSTABILITY
WILL LINGER FOR SCATTERED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 16, 8:58 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT FRI JUL 16 2010

GAZ052-066-170145-
858 PM EDT FRI JUL 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND LIGHTNING IN
TROUP AND HEARD COUNTIES UNTIL 945 PM EDT...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR FRANKLIN TO
NEAR BAUGHS CROSSROADS...AND MOVING NORTHEAST AT 10 TO 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS
THEY MOVE ACROSS PARTS OF TROUP AND HEARD COUNTIES THROUGH 945 PM
EDT.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP AND HEARD COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES AND PONDING OF WATER ON ROADWAYS
IS LIKELY.
Special weather statement, Jul 16, 9:10 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT FRI JUL 16 2010

GAZ014-015-170145-
910 PM EDT FRI JUL 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN DAWSON AND LUMPKIN COUNTIES UNTIL 945 PM EDT...

AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR FAUSETT
LAKE TO ABOUT 6 MILES SOUTHWEST OF DAWSONVILLE...AND MOVING
NORTHEAST AT 5 TO 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS PARTS OF DAWSON AND LUMPKIN COUNTIES THROUGH 945 PM EDT.

RUNOFF FROM THESE STORMS COULD CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS DAWSON AND LUMPKIN COUNTIES. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
Special weather statement, Jul 16, 9:19 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
919 PM EDT FRI JUL 16 2010

GAZ022-033-034-045-170200-
919 PM EDT FRI JUL 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN PARTS OF DEKALB...GWINNETT...FORSYTH AND FULTON
COUNTIES UNTIL 1000 PM EDT...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR DUNWOODY TO
NEAR DORAVILLE...AND MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS PARTS OF DEKALB...GWINNETT...FORSYTH AND FULTON COUNTIES
THROUGH 1000 PM EDT.

RUNOFF FROM THESE STORMS COULD CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS DAWSON AND LUMPKIN COUNTIES. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
Special weather statement, Jul 16, 9:21 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EDT FRI JUL 16 2010

GAZ022-033-034-045-170200-
921 PM EDT FRI JUL 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN PARTS OF DEKALB...GWINNETT...FORSYTH AND FULTON
COUNTIES UNTIL 1000 PM EDT...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR DUNWOODY TO
NEAR DORAVILLE...AND MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS PARTS OF DEKALB...GWINNETT...FORSYTH AND FULTON COUNTIES
THROUGH 1000 PM EDT.

RUNOFF FROM THESE STORMS COULD CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES AND PONDING OF WATER ON ROADWAYS IS LIKELY.
Special weather statement, Jul 16, 9:48 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EDT FRI JUL 16 2010

GAZ014-015-170230-
948 PM EDT FRI JUL 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND LIGHTNING IN
DAWSON AND LUMPKIN COUNTIES UNTIL 1015 PM EDT...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR LEN
FOOTE HIKE INN TO ABOUT 6 MILES SOUTHWEST OF DAWSONVILLE...AND
MOVING EAST AT 5 TO 10 MPH.

STORMS HAVE CONTINUED TO REDEVELOP OVER PARTS OF DAWSON AND LUMPKIN
COUNTIES THIS EVENING... AND THESE STORMS HAVE THE POTENTIAL TO
PRODUCE ADDITIONAL HEAVY RAINS THROUGH 1030 PM EDT.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PARTS OF DAWSON AND LUMPKIN COUNTIES. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES AND PONDING OF WATER ON
ROADWAYS IS LIKELY.
Special weather statement, Jul 16, 9:52 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 PM EDT FRI JUL 16 2010

GAZ086-170230-
952 PM EDT FRI JUL 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND LIGHTNING IN
EMANUEL COUNTY UNTIL 1030 PM EDT...

AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL EMANUEL COUNTY NEAR
CANOOCHEE AND SWAINSBORO... AND MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS EMANUEL COUNTY THROUGH 1030 PM EDT.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
EMANUEL COUNTY...INCLUDING AREAS AROUND MODOC...TWIN CITY...CANOOCHEE
AND GARFIELD. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

 DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES AND PONDING OF WATER ON ROADWAYS IS LIKELY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 12:59 AM EDTRiver Flood WarningFFCForsyth13 hr

Nearby

Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.